MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS; CONVENIENCE KIT

ANGIODYNAMICS ANGIODYNAMICS; CONVENIENCE KIT
Catalog Number H965602206061
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 05/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Used devices have been returned to angiodynamics, however the evaluation is still be conducted.Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported, the cath lab has noted multiple instances of air bubbles forming in the transducer/manifold at the location where it connects to the angiographic syringe.The manifold is provided in an angiodynamics convenience kit, however the syringe is provided by merit medical.There has been only one instance of air bubbles noted in a patient's lad, however no complications occurred from that event and no medical intervention was required.Only one of the two physicians who utilize these components has had issues with air bubbles.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the perceptor dts and manifolds product family and the failure mode "air bubbles noted." no adverse trends were identified.One used manifold and one used merit syringe (not supplied by angiodynamics) were returned for evaluation.The manifold female luer lock end port contained slight rotational gouge marks inside the threaded area, and slight damage was noted to the female threads.The damage noted is consistent with previously viewed sample of over-tightened connections.No other damage was noted to the returned manifold.No visual damage was noted to the merit syringe.Leak testing was performed on the manifold, per angiodynamics' procedures and the device passed testing.A simulated use inspection was performed to recreate the complaint description: the merit syringe was connected to the proximal female port of the four valve manifold.The spike of a fluid delivery set (fds) was attached to a saline bag and distal end was attached to the manifold side port.The entire system (manifold, merit syringe and fds) were primed and de-bubbled using the merit syringe.Fluid was drawn into the primed system by aspirating the syringe piston by hand.No air bubbles were observed during 5/5 aspirations.The manifold female end ports and side ports threads, as well as the female tapers were measured and found to be within specification.The returned manifold sample was confirmed for slight damage to the female threads and rotational gouge marks inside the threaded area.The damage noted is consistent with previously viewed sample of over-tightened connections.However, the returned sample was evaluated and found to be visually and functionally acceptable, i.E.Met specification.The root cause for the reported event has been deemed handling damage (over-tightened connection).The directions for use supplied with the reported convenience kit contains warning: "ensure that you are making secure connections when using this device to prevent the introduction of air into the system.All connections should be finger tightened.Over-tightening can cause cracks and leaks to occur." examine product carefully for entrapped air and fully de-bubble prior to injection to minimize the potential for embolism." (b)(4).

Brand Name
ANGIODYNAMICS
Common Device Name
CONVENIENCE KIT
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6587061
Report Number1317056-2017-00038
Device Sequence Number369810
Product Code OEZ
UDI-Device IdentifierH965602206061
UDI-PublicH965602206061
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/22/2018
Device Catalogue NumberH965602206061
Device Lot Number4956985
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/01/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/24/2017
Supplement Report FDA Received Date06/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;